|Prep for USMLE|
|         Forum      |     Resources||New Posts   |   Register   |   Login||»  |
|Tags: adireddy    |
1 = Does long term use of Low molecular weight Heparin pre-dispose to development of DVT ? if yes, HOW ?
2 = A female who developed DVT in past, during pregnancy,, should she b given therapy for DVT during/prior to next pregnancy ???? for such patients,,Should it be Treatment therapy or prophylactic therapy ( during Pregnancy ) ?
and what about Heparin induced thrombocytopenia ( HIT ).
HIT is of two types. HIT-1 and HIT-2. ... HIT-1 is non-immune mediated.
HIT-2 is immune-mediated where Heparin induce antibody formation.n these antibodies bind to platelet protein called platelt factor-4 ( PF-4 ) . this combination of antibody-PF4 activates platelets and platelets release micro-particles that are pro-coagulants and thus leading to thrombus formation..With use of unfractioned heparin it occurs in upto 5% of patients , and in Low molecular weight heparin it occurs in about 1% of patients.
But there is another mechanism as well for development of thrombus in patients using heparin.that second mechanism theory i dont know
checked out the wikipedia,explanation is pretty good....
in HIT-2,bodys immune system forms antibody against heparin,antibody combines with PF-4 and the haparin-antibody-PF4 complex activates IIa receptor on the surface of platelet causing thrombosis...the incidence is rare but can happen....Treatment is with lepirudin and argobatran not platelets,warfarin which can cause skin necrosis due to already low platelet counts....
This thread is closed, so you cannot post a reply.
| Similar forum topics|
Giving Heparin and Warfarin for DVT/PE.
Heparin and osteoporosis?
Heparin and bleeding time
| Related resources|
Blueprints in Obstetrics and Gynecology
Human Anatomy and Physiology GC 1132
Kaplan Lecture Notes and Qbank
Advertise | Support | Premium | Contact